It is currently Sat Aug 19, 2017 12:06 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Wed Jun 27, 2012 2:35 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jun 26, 2012 3:35 pm
Posts: 8
I have been on subs for 3 years and am really ready to get off. I am going to through a rather quick taper from 4mg to jumping off in about the next month. I have tried to cut to 2mg so many times in the past and the problem has never been the physical wd factors, but the anxiety of what lies ahead. The few times I have been able to cut to 2mg, i have had benzos to help and honestly the physical wd didnt bother me at all (I understand it probably wasnt long enough for the wds to kick in anyway) and I had no problem doing it at all. However, once i stopped taking the benzos, i returned to 4mg.

I am the type of the person who starts the day with 2mg with the intent of taking no more and then later that evening, cave in and take the other 2mg even though i know its not gonna make me feel any better (just the placebo effect). I understand as strong as my physical addiction is, the mental aspect (not having to go through WD) has been the main factor holding me back from getting off suboxone.

I have access to xannax and was wondering if it would be a good idea to have them if the anxiety gets that bad during the taper / jump? Is it better to take a xannax or two instead of some sub where i get to point im ready to quit. What im worried about is once im off the taper and stop the xannax, the anxiety is gonna make me jump right back to subs.

Thanks in advance for any help.


Top
 Profile  
 
 Post subject: Yes, but be careful!
PostPosted: Wed Jun 27, 2012 4:40 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Fri Jun 22, 2012 12:21 pm
Posts: 4
Lifesabore,

You can most certainly use a LITTLE xanax to help during the withdrawels. I'm currently down to 1-2 mg sub per day and have also been taking xanax for the past 6 months or so. However, PLEASE be careful. Xanax is highly addictive, and I can tell you the withdrawels from xanax are just as tough (maybe even tougher) than sub. I am not a doc, but I think you would be just fine taking an occassional xanax. I'd start with a small dose of 0.25 or 0.5 mg and see how it works for you. Again, this should only be taken when the withdrawels are unbearable. Like I said, and I can't stress this enough, be very careful and minimize your dosing of the xanax. You don't want to add another addiction into the mix, least of all xanax! Hope this helps and feel free to contact me whenever. I'm new to the site, but plan on being on here quite often as well as using this forum as a tool for my own recovery.

_________________
* STRENGTH DOES NOT COME FROM PHYSICAL CAPACITY, IT COMES FROM INDOMITABLE WILL *


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jun 27, 2012 9:04 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
Hey! Congrats on getting as low as you have so far.

Benzos are a commonly prescribed medication for opioid withdrawal. Valium is the standard. It is preferred over other benzos because it has more significant muscle relaxing properties. It's also the benzo they use to taper people off other benzos. Why they choose Valium I'm unsure. I've found Valium to relieve withdrawal symptoms better than any other benzo, mainly because it addresses the aches more than say Xanax or Serapax.

However I'd suggest you be really careful. Ideally do not take benzos for more than two weeks. Withdrawal for most people peaks at the same time each day, usually at night, and it would be best if you would only use them at this time.

The reason it's so important to use sparingly is because of dependence and addiction issues. This is the most vulnerable time in your withdrawal / taper process to become cross addicted to another substance, and it's pretty common for people who use benzos in your situation to overuse them. Maybe even have someone else dish them out for you, so they can act like a reality check and ask you if you really need them.

I'd also suggest you try and taper a bit further before you start using benzos. Have you tried splitting your dose to twice daily? Maybe go 1.5mg morning 1.5mg evening? Then 1mg / 1mg. When people get down to low doses, their body comes to metabolise the bupe faster, thus leaving them with sub-optimal levels later in the day, leading to withdrawals. Splitting dose can mean there is more "coverage" over a 24 hour period.

Also investigate getting some Clonidine. This is non-addicting, and can help take the edge off withdrawals. It won't have the same effect as benzos, but may help you delay when you resort to benzos.

Regardless of how long you take your Xanax, you will have some kinda bounce-back anxiety when you stop taking it. How much you experience depends on how dependent you are. I've found that if I've taken valium for over 1 week, I start to get anxious withdrawals that's signifcant enough to cause problems. I've found that this bounce-back anxiety, or benzo withdrawal, makes me much more vulnerable to relapsing on opioids.

There's no such thing as a free lunch. Benzos only delay the anxiety symptoms. Use them only to delay your withdrawal until when you're comfortably past your Sub withdrawal, when you're more capable of handling the anxiety.


Top
 Profile  
 
Our Sponsors
PostPosted: Thu Jun 28, 2012 12:35 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Feb 19, 2012 10:52 pm
Posts: 519
Location: CA
lifeasbefore wrote:
I am the type of the person who starts the day with 2mg with the intent of taking no more and then later that evening, cave in and take the other 2mg even though i know its not gonna make me feel any better (just the placebo effect). I understand as strong as my physical addiction is, the mental aspect (not having to go through WD) has been the main factor holding me back from getting off suboxone.


Just this statement alone leaves me questioning whether or not you are ready to get off of Suboxone. If you are finding yourself caving in and taking more med than you need right now, when it's not even getting you high, then how are you going to not cave and take other opiates when you are off of subs...especially when you will be getting the reward of feeling something from them? Just curious, what is the reason you are in a hurry to get off of subs?


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: Shortdude and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group